MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-16
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline failed to open in the distal section.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right internal carotid artery c7 segment with a max diameter of 5.2mm and a 5.2mm neck diameter.The landing zone was 2.9mm distally and 3.4mm proximally.It was noted the patient's vessel tortuosity was minimal.Dapt (dual antiplatelet treatment) was administered; 100mg of aspirin and 75mg/d of plavix.The angiographic result post procedure showed aneurysm reduction.It was reported that the surgeon performed angiography to determine the location of the lesion.Following routine procedures, the stent microcatheter was delivered to the distal end of the lesion using a micro-guidewire, and ped2-350-16 was selected for treatment.The stent was hydrated and delivered according to standard procedures.During the deployment operation, it was found that the distal end of the stent failed to open normally.After being retrieved and deployed again, the tip end still could not be fully opened.The stent was suspected to be damaged, and it was resheathed and withdrawn from the body with the microcatheter, and the tip end of the stent was found to be deformed.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The surgeon believed that this was a defective product and requested that it be returned to the manufacturer.Subsequently, the surgeon used the original microcatheter to perform ped2-350-18 deployment treatment and successfully completed t he operation.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a terumo 6f femoral artery sheath, microvention 5f 125cm sofia guide catheter, stryker xt27 microcatheter, and microvention traxcess-14 guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22095144
Report Number2029214-2025-01247
Device Sequence Number6906812
Product Code OUT
UDI-Device Identifier00763000284169
UDI-Public00763000284169
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-350-16
Device Catalogue NumberPED2-350-16
Device Lot NumberB716565
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/16/2025
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight67 KG